# SDR DXTA2012092005128

- Difficulty date: September 19, 2012
- Submitted: September 28, 2012
- Operation: Air carrier
- Aircraft: N638QS
- Make and model: Cessna 560XL
- Aircraft serial: 5605363
- Aircraft time: 7,301 hours, 5,834 cycles
- Engine: Pwa PW545A
- System (JASC): 2120 · Air Distribution System
- Part: Unknown
- Condition: Odor
- Location: Cabin
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

DURING ENGINE START UP, ENCOUNTERED SMOKE IN CABIN. THE APU WAS RUNNING ALONG WITH THE BLEED AIR.  INITIALLY SHUT THE BLEED AIR OFF TO THE APU FOR THE PASSENGER BRIEFING.  TURNED THE BLEED AIR BACK ON, HEARD SUBTLE SQUEALING  NOISES. ON ENGINE START UP, ALL THE WEMACS STARTED EMITTING SMOKE.  A NOTICEABLE OIL BURNING ODOR WAS NOTED.  SHUT ENGINE DOWN ALONG WITH APU AND THE SMOKE CEASED.   CHECKED APU INLET, EVIDENCE OF MOISTURE PRESENT (HEAVY STORM 9-10). WITH APU OFF RAN L & RT ENGINES SEPARATELY.  NO EVIDANCE OF OIL SMOKE FROM EITHER SIDE, WITH ENGINES OFF RAN APU WITH BLEED AIR ON AND FOUND EMITTING SMOKE.  SHUTDOWN APU AND CHECK INLET AGAIN FOUND OIL RESIDUE IN INLET.  REMOVED AND CLEANED COALESTER SOCK IAW MM 21-51-00. REINSTALLED AND RAN ACFT TO DISAPATE RESIDUE OIL IN SYS RAN LT & RT ENGINES AT 70 PERCENT N1 FOR .5 HOUR. NO EVIDENCE OF SMOKE OIL PRESENT.
